MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II BICONVEX PAT 26MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. GNS II BICONVEX PAT 26MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Model Number 71420568
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 01/20/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery took place due to the release of the biconvex patella button.The patient suffered pain and limited function. broken post behind the patella button was found with visual inspection.Primary surgery was performed 2.5 years ago.
 
Additional Manufacturer Narrative
H3, h6: the associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The post is fractured off the device and it shows signs of extensive wear.The mating surface also has cement adhered to the surface.The clinical medical evaluation concluded that this case reports a revision was performed due to the release of the biconvex patella button, which was found intraoperatively to have a broken post.Per email correspondence, the requested surgical reports and x-rays are not available due to privacy regulations.Therefore, the clinical root cause of the event and the patient impact beyond the revision cannot be determined.Due to the limited information provided, a thorough assessment cannot be rendered.Should additional clinically relevant documentation become available, the clinical/medical task may be re-evaluated.A complaint history review found related failures; this failure mode will be monitored for future complaints and assessed for any necessary corrective actions.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed that this failure mode and associated harm has been previously identified.Some potential probable causes of this event could include a procedural error, improper size of device used or a traumatic injury.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GNS II BICONVEX PAT 26MM
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11321695
Report Number1020279-2021-01177
Device Sequence Number4125474
Product Code JWH
UDI-Device Identifier03596010208262
UDI-Public03596010208262
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71420568
Device Catalogue Number71420568
Device Lot Number710JM09820
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2021
Initial Date Received by Manufacturer 01/20/2021
Supplement Date Received by Manufacturer06/15/2021
Initial Report FDA Received Date02/12/2021
Supplement Report FDA Received Date06/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;